My name is Colin, i'm 30 years of age and up until 24 hours ago i was being treated for bipolar depression. I have decided to take myself off lithium after some 5 years as i feel i no longer know who i am. I have in recent weeks become angry and anti social. I'm so very confused and lost for answers.
All i want to do is cry, and the usual thoughts have begun to creep slowly back into my chaotic mind. I have a girlfriend of 7 years and a son who is 5, both of whom i love dearly, yet inside my mind i know it's only a matter of time before i leave forever.
Please i am so confused, frustrated, scared and lonely right now. can someone please help me! please i just need a friend, at this point it must be said i have managed to push all my existing ones further and further away recently... to the point i i no longer have any communication with them
No one here is a doctor. Just a bunch of people with common experiences. Lithium is a mood stabilizer. It prevents you from getting too low and from getting too high. I have been on Lithium for some time now and yes it does seem to take some of your personality away it also keeps you safe. Bipolar to my knowledge does not go away and requires medication. Maybe there is another med out there that can level you out but make you still feal okay. This decision needs to be made with a doctor. There is a bipolar forum here and I am sure you will be able to find someone you can relate to.
Major Depressive Disorder With Psychotic Features
Post Traumatic Stress Disorder
Borderline Personality Disorder
Generalized Anxiety Disorder
Colin ~ I'd check with your doc on other drugs you could take. A friend of mine took Lithium for many years... Got tired of it too, like you did. She is now taking Depakote. I read somewhere that this drug is becoming one that docs use now to treat bipolar disorder. Tegretol is another one that I heard about. Please check with your doc, k? Good luck to you... ~ Sly
"Be content with what you have; rejoice in the way things are. When you realize there is nothing lacking, the whole world belongs to you." ~ Lao Tzu
Yikes, I agree with the others, please work with your doc on your meds. Do you want to talk more about what is making you angry? If you talk it out here you might be able to figure out your feelings better.
there must have been something to have made you feel so very bad, besides the lithium--i mean, events around you.
like the other posters said, and like you've said, maybe the lithium just wasn't enough anymore, but colin, there are a number of other medications out there that CAN help!!! don't give up!! you can combine the lithium with another med. or you can go on a different med. you can work with your dr. to find something that is better, just for YOU. there really ARE things out there that will make you feel better. you are in one of the depressive stages right now, but i'm sure you know this won't last either. nothing in the world lasts forever--you know that too. so, yes, please come here, and if you want, tell us about it more, and know that it will be ok. we're all here to listen and we'll try our best to help you.
Be kinder than necessary,
Because everyone you meet is fighting some kind of battle...